I was diagnosed with mild UC in the colon in January 2007 - I was immediately put on prednisone for 2 months (tapered) and also given masalazine - went back to the hospital in April 07 and reported that there was little change in my condition. I haven't taken any further steroids, but since then I have been on Colazide (just another form of masalzine I think!).
Around May I started getting infections in my wisdom teeth and in Nov I had one of my lower wisdom teeth removed - this was followed by lockjaw which I suffered with for about 3 weeks. Earlier this year I had swelling in my one remaining lower wisdom tooth but didn't go back to the dentist after the nightmare of the last extraction! Over the last few months I have noticed strange things happening with my lower gums - they seem large and come away from my teeth very easily. I went to the dentist today and he told me I have hypertrophy of the gums which means they are swelling and growing further up my teeth (gross!) - he asked me if I was on any medication that listed this as a side effect. I came back and checked on Colazide and it says 'If you suffer from a severe allergic reaction including swelling of the face, tongue, throat or lips - seek immediate medical attention.' Now it doesn't mention the gums but it seems clear that Colazide can be the cause of a certain amount of swelling.
Has anyone else experienced any of the same sort of issues?